Getting weaned off prednisone and have palpitations .I am on 25 mg now. I get them in the am and then they subside to occasionally during the day. I had an EKG done and it came back abnormal . Dr said there have been some changes since my previous EKG. I do have heart issues with blockage in left main coronary 50-50% blocked.. Wonder if the prednisone is the cause of these palpitations..Had another EKG today and they said it was better but still not ok. See heart dr in 3 weeks again for another EKG. If palpitations persist may have to go to ER Dr may do a stress test. Wondering if this is med induced ie: prednisone or the methotrexate I am taking.
Hello Merriloo. Sorry to hear of your heart condition. I looked up the Medications and am copying what they have to say about the heart. My instinct is we are talking about the clogged main coronary vessel. That and high cholesterol leads to heart disease, as you know. Here are the results.
Cardiovascular side effects including pericarditis, pericardial effusion, myocardial ischemia, hypotension and ventricular arrhythmias have rarely been associated with MTX. Thromboembolic events including arterial thrombosis, cerebral thrombosis, deep vein thrombosis, retinal vein thrombosis, thrombophlebitis, and pulmonary embolus have also been reported with methotrexate use. Chemical pleuritis secondary to MTX has been identified as the cause of chest pain in some patients after high-dose therapy.
Cardiovascular side effects have included hypertension and congestive heart failure due to long-term fluid retention and other direct vascular effects.
Up to 12% of patients may develop systolic hypertension. Hypertension has been associated with long-term therapy with prednisone and is thought to be due to fluid retention. One author has associated these changes in blood pressure with advancing age.
(Thrombosis is a blood clot in a vein.)
It appears that your Cardiologist is the one to discuss this with. Congestive heart failure and thrombosis are probably not the culprits for you. However, all these potentials and your current blockage would certainly create stress on the heart. I experience the hypertension and pulmonary tension because of my disease which is exacerbated by the prednisone.
I don't recall how long you have been on the methotrexate and prednisone. I will be very interested hearing what they find for you. I hope it is treatable and you will start to improve. Wishing you a deep breath with faith that you will be fine. Karen
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Feb 2012 • 2 answers
Posted 30 Mar 2013 • 2 answers
Posted 26 Dec 2015 • 1 answer
Has anyone experienced heart palpitations after taking Lexapro? I developed palpitations soon after?
Posted 6 May 2017 • 4 answers
Arrhythmia - I have been struggling with heart palpitations for about 3 years now. In the last month
Posted 26 Feb 2018 • 2 answers